Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the decomposition of Langlands subrepresentations for a group in the Harish-Chandra class


Author: Eugenio Garnica-Vigil
Journal: Trans. Amer. Math. Soc. 347 (1995), 1609-1648
MSC: Primary 22E46; Secondary 22E47
DOI: https://doi.org/10.1090/S0002-9947-1995-1297526-0
MathSciNet review: 1297526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When a group $ G$ is in the Harish-Chandra class, the goal of classifying its tempered representations and the goal of decomposing the Langlands subrepresentation for any of its standard representations are equivalent. The main result of this work is given in Theorem (5.3.5) that consists of a formula for decomposing any Langlands subrepresentation for the group $ G$. The classification of tempered representations is a consequence of this theorem (Corollary (5.3.6)).


References [Enhancements On Off] (What's this?)

  • [A-B-V] J. Adams, D. Barbasch, and D. A. Vogan, The Langlands classification and irreducible characters for real reductive groups, Progress in Math., Birkhäuser, Boston, MA, 1992. MR 1162533 (93j:22001)
  • [A] J. Arthur, On elliptic tempered characters, Preprint (1991). MR 1237898 (94i:22038)
  • [B-W] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, Princeton University Press, Princeton, NJ, 1980. MR 554917 (83c:22018)
  • [C-R] W. C. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Interscience (Wiley), New York, 1962. MR 0144979 (26:2519)
  • [Green] D. A. Vogan, Representations of real reductive Lie groups, Progress in Math., Birkhäuser, Boston, MA, 1981.
  • [H] S. Helgason, Differential geometry and symmetric spaces, Academic Press, New York, 1962. MR 0145455 (26:2986)
  • [H-Ch 1] Harish-Chandra, Representations of semi-simple Lie groups I, Trans. Amer. Math. Soc. 75 (1953), 125-243. MR 0056610 (15:100f)
  • [H-Ch 2] -, Representations of semi-simple Lie groups III, Trans. Amer. Math. Soc. 76 (1954), 234-253.
  • [H-Ch 3] -, Supertempered distributions on a real reductive group, Collected Papers, Vol. IV, Springer-Verlag.
  • [K] A. W. Knapp, Representation theory of semi-simple groups. An overview based on examples, Princeton University Press, Princeton, NJ, 1986. MR 855239 (87j:22022)
  • [K-Z] A. W. Knapp and G. J. Zuckerman, Classification of irreducible tempered representations of semi-simple Lie groups, Ann. of Math. 116 (1982), 389-501. MR 672840 (84h:22034a)
  • [L] J. Lepowsky, Algebraic results on representations of semi-simple Lie groups, Trans. Amer. Math. Soc. 76 (1973), 1-44. MR 0346093 (49:10819)
  • [M] I. Mirković, Classification of irreducible tempered representations of semi-simple groups, Ph.D. thesis, Univ. of Utah, 1986.
  • [S-V] B. Speh and D. A. Vogan, Reducibility of generalized principal series representations, Acta Math. 145 (1980), 227-299. MR 590291 (82c:22018)
  • [V-I] D. A. Vogan, The algebraic structure of the representations of semi-simple Lie groups I, Ann. of Math. 109 (1976), 1-60.
  • [V-II] -, Irreducible characters of semi-simple Lie groups I, Duke Math. J. 46 (1979), 61-108. MR 523602 (80g:22016)
  • [W-1] N. Wallach, Representations of semi-simple Lie groups and Lie algebras, Proc. Canad. Math. Cong. (1977), 154-245. MR 500458 (80b:22019)
  • [W-2] -, Real reductive groups I, Academic Press, New York, 1988. MR 929683 (89i:22029)
  • [W-3] -, Real reductive groups II, Academic Press, New York, 1992. MR 1170566 (93m:22018)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E46, 22E47

Retrieve articles in all journals with MSC: 22E46, 22E47


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1297526-0
Keywords: Langlands subrepresentations, irreducible tempered representations, Harish-Chandra modules, Vogan-Zuckerman cohomological induction
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society